By Topic

Sliding Mode Motion Control of Nonholonomic Mobile Robots

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Jung-Min Yang ; Dept. of Electr. Eng., Korea Adv. Inst. of Sci. & Technol., Seoul, South Korea ; Jong-Hwan Kim

As nonholonomic mobile robots have constraints imposed on motions that are not integrable, i.e. the constraints cannot be written as time derivatives of some function of the generalized coordinates, advanced techniques are needed for the tracking control. In the paper a robust control law is proposed for trajectory tracking of nonholonomic wheeled mobile robots. The state variables of the mobile robot are represented in polar coordinates, and the dynamic equation of the system is feedback-linearized by a computed-torque method. A novel sliding mode control law is derived for asymptotically stabilizing the mobile robot to a desired trajectory. It is shown that the proposed scheme is robust to bounded system disturbances. Simulation examples and experimental results are provided to show the effectiveness of the accurate tracking capability and the robust performance of the proposed controller.

Published in:

Control Systems, IEEE  (Volume:19 ,  Issue: 2 )